MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the guide catheter shaft (subject device) fractured inside the patient.The physician replaced it with a new guide catheter and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date ¿ added.Device evaluated by mfg ¿updated.Summary attached - updated.Expiration date - added.The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned sample and it was observed the long sheath was found to be kinked and separated at distal to the strain relief.In addition, the catheter shaft appeared to have kinked first and then separated.Functional testing could not be performed based on the damaged condition of the returned device.The device was stated to be in good condition and was prepared according to the dfu specifications.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the guide catheter during the clinical procedure, therefore a cause of procedural factors has been assigned to the reported issue.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8458525
Report Number3008853977-2019-00025
Device Sequence Number19597313
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13436-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1